MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO 15FR SILICONE DRAIN WITH TROCAR; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO 15FR SILICONE DRAIN WITH TROCAR; CATHETER, IRRIGATION
Model Number SU130-0323
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that the wound drain was found fractured in the middle during a breast surgery and was replaced during that initial surgery.The product was connected with su130-1305 100cc reservoir to process wound drain.No patient injury was reported.
 
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Additional Manufacturer Narrative
A sample was received inside of a plastic bag, not in its original package, for investigation.It appears that when the drain broke there was a portion of the length of the drain that was discarded and not returned for evaluation.The drain was manufactured by cardinal health, however, the reservoir returned along with the drain sample was a non-cardinal health product.Visual inspection revealed a jagged edge at the fracture of the tubing site.No indications of stretched tube were observed.The characteristics of the fractured suggests that an instrument was used to handle the product.The drain included a thread that appears to be a suture attached to the drain tube.Per the ifu (instructions for use), for alternate connections the following is instructed: to connect any jackson-pratt drain with any non-jackson-pratt reservoir; fit end of su130-1340 to the outflow of drain.Connect end b to the reservoir inlet port; the reservoir used must accept a 6mm (1/4¿) male connector.Additionally, the ifu indicates that drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.Also, to facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).The most probable root cause was identified as misuse by the customer since the jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.As per instructions for use establishes, the drains cannot be suture.Any suture in the drain could lead to drain breakage.In addition, the instruction for use establishes that drain to be used with any non-jackson-pratt reservoir must be used with a connector.As preventive action, customer will be provided with a copy of the ifu.The device history record (dhr) for this lot number was manufactured and released in compliance with all requirements.We will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
15FR SILICONE DRAIN WITH TROCAR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
Manufacturer (Section G)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
Manufacturer Contact
patricia tucker
3651 birchwood drive
waukegan, IL 60085
8478874151
MDR Report Key19397762
Report Number1423537-2024-00018
Device Sequence Number7800185
Product Code GBX
UDI-Device Identifier10192253022247
UDI-Public10192253022247
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-0323
Device Catalogue NumberSU130-0323
Device Lot Number1211452
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown